Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 36, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 15, 2012, 7:05 PM CDT for Henry County, Mercer County, Rock Island County, Illinois; Scott County, Iowa. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2012, 7:05 PM CDT (00:05 UTC)
- Expired
- May 15, 2012, 7:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Scott County, IA, Henry County, IL, Mercer County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 25 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 7:15 PM CDT | TSTM WND DMG | 2 N Osco, IL | WIND SPEED E60 MPH. 3 INCH TREE LIMBS DOWN. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 2519 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
476
WUUS53 KDVN 160005
SVRDVN
IAC163-ILC073-131-161-160045-
/O.NEW.KDVN.SV.W.0036.120516T0005Z-120516T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
705 PM CDT TUE MAY 15 2012
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL SCOTT COUNTY IN EAST CENTRAL IOWA...
WEST CENTRAL HENRY COUNTY IN NORTHWEST ILLINOIS...
NORTHEASTERN MERCER COUNTY IN NORTHWEST ILLINOIS...
CENTRAL ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 745 PM CDT.
* AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM BUFFALO TO ILLINOIS CITY...OR ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF DAVENPORT TO 8 MILES EAST OF
MUSCATINE...AND MOVING SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ANDALUSIA...ROCK ISLAND...MILAN...MOLINE...REYNOLDS...COAL
VALLEY...SHERRARD...ORION...LYNN CENTER AND NEW WINDSOR.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 9 AND
13.
THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 2 AND 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4118 9044 4136 9098 4145 9087 4146 9079
4152 9078 4159 9070 4142 9020
TIME...MOT...LOC 0004Z 295DEG 31KT 4149 9068 4136 9089
WIND...HAIL 60MPH <1.00IN
$$
083 follow-up statements
849
WWUS53 KDVN 160018
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
718 PM CDT TUE MAY 15 2012
IAC163-160026-
/O.CAN.KDVN.SV.W.0036.000000T0000Z-120516T0045Z/
SCOTT IA-
718 PM CDT TUE MAY 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SCOTT COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS MOVED INTO ROCK ISLAND COUNTY. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
LAT...LON 4142 9020 4118 9044 4136 9098 4145 9087
4146 9067 4151 9060 4153 9055 4152 9049
TIME...MOT...LOC 0016Z 295DEG 31KT 4144 9056 4132 9077
$$
ILC073-131-161-160045-
/O.CON.KDVN.SV.W.0036.000000T0000Z-120516T0045Z/
HENRY IL-MERCER IL-ROCK ISLAND IL-
718 PM CDT TUE MAY 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CENTRAL ROCK ISLAND...NORTHEASTERN MERCER AND WEST CENTRAL HENRY
COUNTIES...
AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS AROUND 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM MILAN TO MARSTON...OR ALONG A LINE EXTENDING FROM
ROCK ISLAND TO 9 MILES NORTH OF ALEDO...MOVING SOUTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COYNE
CENTER...MOLINE...REYNOLDS...MOLINE QUAD-CITY AIRPORT...EAST
MOLINE...COAL VALLEY...SHERRARD...ORION...OPHIEM AND NEW WINDSOR.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 9 AND
14.
THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 10 AND 18.
LAT...LON 4142 9020 4118 9044 4136 9098 4145 9087
4146 9067 4151 9060 4153 9055 4152 9049
TIME...MOT...LOC 0016Z 295DEG 31KT 4144 9056 4132 9077
WIND...HAIL 60MPH <1.00IN
$$
08999
WWUS53 KDVN 160031
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
731 PM CDT TUE MAY 15 2012
ILC073-131-161-160045-
/O.CON.KDVN.SV.W.0036.000000T0000Z-120516T0045Z/
HENRY IL-MERCER IL-ROCK ISLAND IL-
731 PM CDT TUE MAY 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTH CENTRAL ROCK ISLAND...NORTHEASTERN MERCER AND WEST CENTRAL
HENRY COUNTIES...
AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS AROUND 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM SUNNY HILL ESTATES TO MATHERVILLE...OR ALONG A
LINE EXTENDING FROM 7 MILES SOUTHEAST OF MOLINE TO 8 MILES NORTHEAST
OF ALEDO...MOVING SOUTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WARNER...SHERRARD...BODEN...CABLE...ORION...MORRISTOWN...SWEDONA...
GRIFFIN...OSCO...LYNN CENTER...OPHIEM AND NEW WINDSOR.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 10 AND
12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4130 9073 4140 9064 4145 9054 4146 9038
4142 9020 4118 9044
TIME...MOT...LOC 0030Z 295DEG 31KT 4139 9041 4127 9063
WIND...HAIL 60MPH <1.00IN
$$023
WWUS53 KDVN 160045
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
745 PM CDT TUE MAY 15 2012
ILC073-131-161-160054-
/O.EXP.KDVN.SV.W.0036.000000T0000Z-120516T0045Z/
HENRY IL-MERCER IL-ROCK ISLAND IL-
745 PM CDT TUE MAY 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ROCK ISLAND...
NORTHEASTERN MERCER AND WEST CENTRAL HENRY COUNTIES WILL EXPIRE AT
745 PM CDT...
THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE WEATHER HAVE
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE. HOWEVER...THESE STORMS WILL STILL BE CAPABLE OF PRODUCING
GUSTY WINDS UP TO 40 MPH.
LAT...LON 4130 9073 4140 9064 4145 9054 4146 9038
4142 9020 4118 9044
TIME...MOT...LOC 0044Z 295DEG 31KT 4134 9027 4122 9049
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:45 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, May 15, 2:45 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 245 PM CDT TUE MAY 15 2012 .SYNOPSIS... THE CWA IS BEGINNING TO EXPERIENCE A COLD FROPA FROM NORTHWEST TO SOUTHEAST AS OF EARLY AFTERNOON...AND THUS FAR IT IS DRY. WHILE VERY HIGH BASED CUMULUS HAVE FORMED...SURFACE DEWPOINTS HAVE MIXED DOWN TO THE MID 30S TO LOWER 40S ALONG THE FRONT. IN ADDITION...TEMPERATURES NEAR THE FRONT ARE IN THE UPPER 80S TO 90...RESULTING IN VERY LOW RH VALUES AROUND 20 TO 25 PERCENT. OTHERWISE...TEMPERATURES AS OF 2 PM ARE IN THE LOWER TO MID 80S WITH DEWPOINTS IN THE MID 40S TO LOWER 50S. AS THE FRONT APPROACHES...FURTHER DROPS IN DEWPOINTS ARE EXPECTED. && .SHORT TERM...TONIGHT AND WEDNESDAY... THUNDERSTORM POTENTIAL TONIGHT WILL LIKELY BE MUCH LESS THAN ANY MODEL SUGGESTS GIVEN THE MUCH LOWER FRONTAL SURFACE DEWPOINTS. THUS...WILL KEEP MENTION OF AN ISOLATED STORM THROUGH 9 PM...BUT IN REALITY IF NO STORMS FIRE BY 5 PM...THIS THREAT CAN BE REMOVED. COVERAGE TO MENTION STORMS NEEDS TO BE 15 PERCENT OR HIGHER...THUS THAT IS MY PERCENT CHANCE FORECAST. IN REALITY...THERE IS MORE LIKE A 5 TO 10 PERCENT CHANCE OF STORMS IN ANY LOCATION. IT CERTAINLY IS RARE TO SEE THE AFTERNOON DEWPOINT DEPRESSIONS OF 40 TO 50 DEGREES THIS FAR EAST...AS THIS TYPE OF SPREAD IS MORE TYPICAL OF WESTERN PLAINS...WEST OF A WARM SEASON DRYLINE. LATE TONIGHT AND WEDNESDAY...NORTH TO NORTHEAST WINDS AND COLD ADVECTION WILL COMMENCE...WITH LOWS FALLING THE MID 40S NORTHEAST TO LOWER 50S SOUTH. WITH PLENTY OF SUN AGAIN...LOW DEWPOINTS...AND DRYING GROUND..EXPECT ANOTHER DEEP MIXING DAY WEDNESDAY...WITH HIGHS IN THE LOWER 70S EAST...TO MID 70S CENTRAL AND SOUTHWEST. ERVIN .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY... GENERALLY DRY UNTIL MONDAY...THEN CHANCES FOR THUNDERSTORMS. OVERVIEW...INITIALIZATION GOOD ON KINEMATICS WITH BL TOO MOIST BIASES CONTINUE. VERIFICATION AT 18Z SUGGESTS A 50/50 MIX OF THE 80KM NAM- WRF AND HI-RES ECMWF WITH ADJUSTMENTS TOWARD DRIER BL CONDITIONS AND IMPACTS ON DIURNAL TEMPERATURES. BEYOND DAY 3...A WEIGHTING OF A 60/40 TOWARD HI-RES ECMWF TO GFS DUE TO MOISTURE AND RUN TO RUN CONTINUITY ISSUES. WEDNESDAY NIGHT...SEASONABLY COOL AND MOSTLY CLEAR WITH LOWS MOSTLY COOLER THAN GUIDANCE. LOCAL TOOLS SUGGEST AREAS THAT DECOUPLE MAY NEED FURTHER LOWERING ON MINS BY UP TO 3 DEGREES FOR LATER SHIFTS. LIGHT EAST WINDS AND SUBSIDENCE DO SUGGEST CALM TO NEARLY CALM WINDS FOR SEVERAL HOURS. THURSDAY INTO SATURDAY...UPPER RIDGING AND DECENT SOUTHERLY WINDS FOR WARMER AIR ARRIVING TO RESULT IN FAIR SKIES WITH TEMPERATURES ABOVE NORMAL. LARGE DIURNAL TEMPERATURES LIKELY MORE THAN GUIDANCE WITH UPPER 70S TO 80+F THURSDAY AND LOWER TO MIDDLE 80S FRIDAY AND SATURDAY AT A MINIMUM THAT MAY NEED RAISING A FEW DEGREES EACH DAY MANY LOCATIONS FOR LATER SHIFTS. MINS IN THE 50S THURSDAY MORNING AND MOSTLY IN THE LOWER TO MIDDLE 60S FRIDAY MORNING. SUBSIDENCE AND NO FORCING AND MOISTURE FOR PRECIPITATION IS INDICATED AS DRY SPELL CONTINUES. SATURDAY NIGHT THROUGH MONDAY...SLOWLY INCREASING CHANCE OF THUNDERSTORMS BY MONDAY AS SLOW MOVING AND WEAKENING COOL FRONT ARRIVES. CHANCE POPS ARE SUGGESTED DUE TO POOR TIMING ISSUES FOR LATER SHIFTS. SOME RISK OF SEVERE SUGGESTED WITH PM SBCAPES OF 1500- 2500+ J/KG SUGGESTED ATTM. LOCAL PAST EVENTS SUGGEST AN EPISODE OR TWO OF MCS SYSTEMS WITH MOSTLY LIGHT TO MODERATE AMOUNTS FOR THE AREA. HIGHS TO FALL INTO THE 70S BY MONDAY DUE TO CONSIDERABLE CLOUDINESS FROM WEAK UPPER AND SFC LOW CONVERGENT FLOW. DEWPOINTS SHOULD ALSO RISE AOA 60F FOR SOME HUMIDITY DURING THIS TIME PERIOD. TUESDAY...KEPT SLIGHT CHANCE POPS ATTM BUT DRY AND NEAR SEASONABLE TEMPERATURES SUGGESTED FOR LATTER PORTIONS OF MAY WITH MODERATING HUMIDITY. NICHOLS && .AVIATION... WIDESPREAD VFR WEATHER WILL CONTINUE THROUGH THE NEXT 24 HOURS...AS A FRONT PASSES THROUGH EASTERN IOWA AND ILLINOIS LATE THIS AFTERNOON AND EVENING...FOLLOWED BY HIGH PRESSURE. A VERY LOW CHANCE FOR AN ISOLATED THUNDERSTORMS EXISTS AT ALL SITES BETWEEN 21Z TODAY AND 02Z/16. THIS THREAT IS TOO LOW TO PLACE INTO A TAF FORECAST AT THIS TIME...BUT WILL BE WATCHED FOR FUTURE UPDATES. WINDS WILL BE 10 TO 20 KTS FROM THE WEST SOUTHWEST TODAY...AND TOWARDS 00Z...WILL BECOME NORTH. AFTER 02Z...NORTH WINDS WILL DECREASE TO 5 TO 10 KTS AND REMAIN NORTH TO NORTHEAST THROUGH 18Z/16. ERVIN && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && ERVIN/NICHOLS
Hazardous weather outlook, May 15, 4:52 AM CDT, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 452 AM CDT TUE MAY 15 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-161000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 452 AM CDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING MAINLY BETWEEN 4 PM AND 9 PM... AS A COLD FRONT MOVES THROUGH THE OUTLOOK AREA. THE CHANCE OF THUNDERSTORMS HOWEVER WILL BE LARGELY DEPENDENT ON THE AMOUNT OF LOW LEVEL MOISTURE... WHICH REMAINS SOMEWHAT UNCERTAIN. IF SURFACE DEW POINTS CAN REACH WELL INTO THE 40S OR LOWER 50S THEN ISOLATED TO SCATTERED THUNDERSTORMS COULD BE EXPECTED TO DEVELOP AHEAD OF THE FRONT... WITH A FEW POSSIBLY STRONG TO SEVERE CONTAINING HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS NORTH OF INTERSTATE 80 THURSDAY NIGHT INTO FRIDAY. A BETTER CHANCE FOR MORE WIDESPREAD STORMS MAY OCCUR FROM LATE SUNDAY INTO MONDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE EPISODES OF STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. 05/12
In the hours before
Special weather statement, May 15, 5:18 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
518 PM CDT TUE MAY 15 2012
IAZ041-042-051>054-063>068-076-077-ILZ001-002-007-152300-
WASHINGTON IA-SCOTT IA-MUSCATINE IA-LINN IA-KEOKUK IA-JOHNSON IA-
JACKSON IA-IOWA IA-DUBUQUE IA-DELAWARE IA-BENTON IA-CEDAR IA-
CLINTON IA-JONES IA-JO DAVIESS IL-STEPHENSON IL-CARROLL IL-
518 PM CDT TUE MAY 15 2012
...STRONG GUSTY WINDS LIKELY WITH SHOWERS AND THUNDERSTORMS...
AT 5:15 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED THE LEADING
EDGE OF A 40 MILE WIDE BAND OF SHOWERS AND A FEW THUNDERSTORMS FROM
LAKE SUMMERSET...ILLINOIS TO LONE TREE...IOWA. THESE SHOWERS AND
THUNDERSTORMS WERE MOVING EAST SOUTHEAST AT 45 MPH.
THE AIR UNDER THE PRECIPITATION IS VERY DRY AND MOST OF IT IS
EVAPORATING BEFORE REACHING THE GROUND. THUS WINDS GUSTING UP TO 35
MPH WILL BE POSSIBLE. SOME OF THE STRONGER STORMS MAY PRODUCE WINDS
GUSTING UP TO 50 MPH.
STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.
&&
LAT...LON 4151 9236 4152 9230 4193 9230 4252 9049
4250 8940 4221 8939 4220 8968 4211 8968
4116 9240
08Special weather statement, May 15, 5:56 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
556 PM CDT TUE MAY 15 2012
IAZ052>054-063>068-076>078-087-088-ILZ001-002-007-009-015-024-152345-
WASHINGTON IA-SCOTT IA-MUSCATINE IA-LOUISA IA-LINN IA-KEOKUK IA-
JOHNSON IA-JEFFERSON IA-JACKSON IA-IOWA IA-HENRY IA-CEDAR IA-
CLINTON IA-JONES IA-JO DAVIESS IL-MERCER IL-ROCK ISLAND IL-
STEPHENSON IL-WHITESIDE IL-CARROLL IL-
556 PM CDT TUE MAY 15 2012
...STRONG WINDS ASSOCIATED WITH SHOWERS AND THUNDERSTORMS...
AT 5:50 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAD A 25
MILE WIDE BAND OF SHOWERS AND A FEW THUNDERSTORMS MOVING EAST
SOUTHEAST AT 45 MPH. THE LEADING EDGE OF THE SHOWERS AND
THUNDERSTORMS STRETCHED FROM GERMAN VALLEY...ILLINOIS TO
HEDRICK...IOWA.
THE DRY AIR BELOW THE PRECIPITATION IS HELPING TO PRODUCE WINDS
GUSTING UP TO 40 MPH. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING WINDS GUSTING UP TO 55 MPH.
SUDDEN STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.
&&
LAT...LON 4251 8993 4248 8940 4220 8939 4219 8968
4194 8968 4193 8962 4179 8963 4091 9218
4115 9219 4116 9222 4164 9230
08Special weather statement, May 15, 6:15 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
615 PM CDT TUE MAY 15 2012
IAZ063>068-076>078-087-088-098-ILZ002-007-009-015-016-024-152345-
WASHINGTON IA-VAN BUREN IA-SCOTT IA-MUSCATINE IA-LOUISA IA-KEOKUK IA-
JOHNSON IA-JEFFERSON IA-IOWA IA-HENRY IA-CEDAR IA-CLINTON IA-HENRY
IL-MERCER IL-ROCK ISLAND IL-STEPHENSON IL-WHITESIDE IL-CARROLL
615 PM CDT TUE MAY 15 2012
...STRONG WINDS ASSOCIATED WITH SHOWERS AND THUNDERSTORMS...
AT 6:11 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
30 MILE WIDE BAND SHOWERS AND A FEW THUNDERSTORMS MOVING EAST
SOUTHEAST AT 45 MPH. THE LEADING EDGE OF THE SHOWERS AND
THUNDERSTORMS STRETCHED FROM NEAR PACKWOOD...IOWA TO NEAR
ROCKFORD...ILLINOIS.
THE DRY AIR IN THE LOWER ATMOSPHERE IS HELPING TO PRODUCE WINDS
GUSTING UP TO 40 MPH. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING WINDS GUSTING UP TO 55 MPH.
SUDDEN STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.
&&
LAT...LON 4149 9239 4195 9100 4195 9090 4198 9090
4203 9074 4203 9016 4212 9017 4218 9028
4220 8992 4229 8992 4245 8940 4220 8939
4219 8968 4193 8962 4159 8963 4158 8986
4147 8986 4108 9137 4104 9137 4085 9203
08Special weather statement, May 15, 6:44 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
644 PM CDT TUE MAY 15 2012
IAZ054-063>068-076>078-ILZ002-007-009-015-016-024-160015-
WASHINGTON IA-SCOTT IA-MUSCATINE IA-LOUISA IA-KEOKUK IA-JOHNSON IA-
JACKSON IA-IOWA IA-CEDAR IA-CLINTON IA-HENRY IL-MERCER IL-
ROCK ISLAND IL-STEPHENSON IL-WHITESIDE IL-CARROLL IL-
644 PM CDT TUE MAY 15 2012
...STRONG WINDS FROM SHOWERS AND THUNDERSTORMS...
AT 6:40 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAD A 30
MILE WIDE BAND OF SHOWERS AND A FEW THUNDERSTORMS MOVING EAST
SOUTHEAST AT 45 MPH. THE LEADING EDGE OF THE PRECIPITATION RAN FROM
NEAR STERLING...ILLINOIS TO ALEDO...ILLINOIS TO BRIGHTON...IOWA.
THE DRY AIR IN THE LOWER ATMOSPHERE IS HELPING TO PRODUCE WINDS
GUSTING UP TO 40 MPH. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING WINDS GUSTING UP TO 55 MPH.
SUDDEN STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.
&&
LAT...LON 4233 8939 4220 8942 4219 8968 4194 8968
4193 8962 4159 8963 4158 8986 4147 8986
4115 9041 4117 9230 4146 9242
08Local storm report, May 15, 6:49 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
649 PM CDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND DMG DAVENPORT 41.56N 90.60W
05/15/2012 SCOTT IA NEWSPAPER
TIME ESTIMATED. 3 TO 4 INCH TREE LIMB DOWN AT THE QUAD
CITY TIMES.
0620 PM TSTM WND DMG 4 SSE DAVENPORT 41.50N 90.57W
05/15/2012 ROCK ISLAND IL TRAINED SPOTTER
TIME ESTIMATED. 5 INCH TREE LIMB DOWN IN ROCK ISLAND.
&&Local storm report, May 15, 6:57 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
657 PM CDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND GST 5 NW DAVENPORT 41.60N 90.68W
05/15/2012 M45.00 MPH SCOTT IA DEPT OF HIGHWAYS
IOWA DOT RWIS.
0622 PM TSTM WND GST 4 SSW BETTENDORF 41.52N 90.51W
05/15/2012 M54.00 MPH ROCK ISLAND IL DEPT OF HIGHWAYS
IOWA DOT RWIS.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:15 PM CDT | Special Weather Statement | DVN | Bureau, Henry, Mercer, Putnam, Rock Island, Whiteside | 30 min |
| May 15, 7:36 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 24 min |
| May 15, 7:48 PM CDT | Special Weather Statement | DVN | Bureau, Henry, Mercer, Putnam | 27 min |
| May 15, 8:16 PM CDT | Special Weather Statement | DVN | Bureau, Henry, Mercer, Putnam | 29 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.